hello madam/sir i had sex with my partner and took unwanted 72 within 9 hours and after that i got my period next hour appox .after two day i got vomitings , motions and headache .Is there any probability of pregnancy? please help me
Welcome to ehealthforum,
The symptoms that you describe could be suggestive of side effects of the high hormonal dosage contained in the emergency contraceptive. If you have taken emergency contraception within 24-48 hours of unprotected intercourse it should help in preventing pregnancy (provided you were not sexually active after taking it). Since the pills contain high dosage of hormones, these can disrupt the normal hormonal and period pattern causing period/bleeding abnormalities and appearance of new symptoms (that can at times mimic pregnancy symptoms). Wait and watch for your next periods which can be delayed. Look out for development of any other new symptoms if pregnancy is suspected. If pregnancy is suspected, or if you miss your periods, or if you have abnormal periods, consider visiting your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). If pregnancy gets ruled out, and if you are not ready for pregnancy, but intend to remain sexually active, you should consider visiting your gynecologist to get started on suitable regular birth control measures to be protected (after your periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.